JournalsjemsVol. 10, No. 3pp. 757–769

On the global regularity of subcritical Euler–Poisson equations with pressure

  • Eitan Tadmor

    University of Maryland, College Park, United States
  • Dongming Wei

    University of Maryland, College Park, United States
On the global regularity of subcritical Euler–Poisson equations with pressure cover
Download PDF

Abstract

We prove that the one-dimensional Euler–Poisson system driven by the Poisson forcing together with the usual γ\gamma-law pressure, γ1\gamma \geq 1, admits global solutions for a large class of initial data. Thus, the Poisson forcing regularizes the generic finite-time breakdown in the 2x2 p-system. Global regularity is shown to depend on whether or not the initial configuration of the Riemann invariants and density crosses an intrinsic critical threshold.

Cite this article

Eitan Tadmor, Dongming Wei, On the global regularity of subcritical Euler–Poisson equations with pressure. J. Eur. Math. Soc. 10 (2008), no. 3, pp. 757–769

DOI 10.4171/JEMS/129